Puerto Rico, 2006

Heavy Rain in Puerto Rico, August 3, 2006

August 3, 2006 · NWS SJU · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 3, 4:04 PM AST, 1 minute earlier.

Area forecast discussion, Aug 3, 4:04 PM AST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
404 PM AST THU AUG 3 2006

.DISCUSSION...
NUMEROUS SHOWERS CONTINUED TO LINGER ACROSS MUCH OF THE FA TODAY
IN THE WAKE OF TS CHRIS. THESE SHOWERS WILL CONTINUE TO LINGER
ACROSS THE LOCAL AREA THROUGH THE EVENING AND OVERNIGHT HOURS...AND
CLEAR DURING THE MORNING HOURS. ALL INDICATIONS ARE THAT THE AIR
MASS IS NOW MOIST NEUTRAL...AND THIS HAS RESULTED IN MOSTLY
STRATIFORM PRECIP. WITH THAT IN MIND...DECREASED THE EXPECTED COVERAGE OF
THUNDERSTORMS TONIGHT...BUT DID NOT COMPLETELY REMOVE THEM SINCE
THERE IS A SLIGHT CHANCE OF AN ISOLATED THUNDERSTORM TONIGHT AND
OVERNIGHT. MOISTURE WILL GRADUALLY DECREASE ACROSS THE LOCAL AREA
OVER THE NEXT COUPLE OF DAYS...BUT THERE WILL BE ENOUGH MOISTURE
LINGERING TO ENHANCE DIURNAL ACTIVITY ACROSS THE LOCAL FA DURING
THE AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  88  78  88 /  40  40  40  40
STT  77  86  78  86 /  40  30  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

99
Hazardous weather outlook, Aug 3, 5:40 AM AST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
540 AM AST THU AUG 3 2006

PRZ001>013-AMZ710>750-041000-
540 AM AST THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...MOISTURE ASSOCIATED WITH TROPICAL STORM CHRIS
WILL CONTINUE TO POSE A THREAT FOR THE FLOODING OF URBAN
AREAS...LOCAL RIVERS AND STREAMS...MAINLY ACROSS EASTERN PORTIONS OF
PUERTO RICO...CULEBRA AND VIEQUES THROUGH THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...MORE TYPICAL DIURNAL SHOWER ACTIVITY WILL
RETURN TO THE LOCAL ISLANDS ON FRIDAY. THIS WILL LEAD TO THE
POTENTIAL FOR SMALL STREAM AND URBAN FLOODING IN AREAS WHERE SHOWERS
DEVELOP.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-041000-
540 AM AST THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...MOISTURE ASSOCIATED WITH TROPICAL STORM CHRIS
WILL CONTINUE TO POSE A THREAT FOR THE FLOODING OF URBAN
AREAS...LOCAL RIVERS AND STREAMS TODAY. UP TO FOUR INCHES OF
RAINFALL IS POSSIBLE TODAY BEFORE THE SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH TROPICAL STORM CHRIS DIMINISH AND EXIT THE REGION.

.DAYS TWO THROUGH SEVEN...MORE TYPICAL DIURNAL SHOWER ACTIVITY WILL
RETURN TO THE LOCAL ISLANDS ON FRIDAY. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

SR

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Northeast

When
August 3, 4:05 PM AST to 7:05 PM AST
Where
Northeast County, Fajardo
Reported by
EMERGENCY MANAGER

A section of Highway 3 was reported flooded and impassable due to River Fajardo overflowing its banks.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529319.